Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 5, 2017, 8:26 PM CDT for Pulaski County, Missouri. It took effect at Apr 6, 2017, 1:00 AM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 8:26 PM CDT (01:26 UTC)
- In effect from
- Apr 6, 2017, 1:00 AM CDT
- Expired
- Apr 6, 2017, 3:15 PM CDT
- In force
- 14 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 8.50 ft at Apr 6, 2017, 3:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
363
WGUS43 KSGF 060126
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT WED APR 5 2017
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Recent heavy rainfall across the region will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-061326-
/O.NEW.KSGF.FL.W.0002.170406T0600Z-170406T2015Z/
/BIGM7.1.ER.170406T0600Z.170406T1200Z.170406T1415Z.NO/
826 PM CDT WED APR 5 2017
For the Big Piney below Fort Leonard Wood East Gate.
* At 8:00 PM Wednesday The stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by around midnight
and continue to rise to near 8.3 feet by tomorrow morning. The
river will fall below flood stage by tomorrow late morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 7.1 Wed 08 PM 5.2 4.4 3.9
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
Frye1 follow-up statement
556
WGUS83 KSGF 061218
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 AM CDT THU APR 6 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Roubidoux Creek Near Waynesville affecting Pulaski County
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-061248-
/O.CAN.KSGF.FL.W.0001.000000T0000Z-170406T1338Z/
/RBXM7.1.ER.170405T2255Z.170406T0100Z.170406T0250Z.NO/
718 AM CDT THU APR 6 2017
The Flood Warning has been cancelled for The Roubidoux Creek Near
Waynesville.
* At 6:30 AM Thursday The stage was 5.4 feet.
* Flood stage is 7.0 feet.
* Forecast...The river will continue to fall to 4.2 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Roubidoux Creek
Waynesville 7 5.4 Thu 06 AM 4.2 3.9 3.7
&&
LAT...LON 3777 9221 3776 9215 3786 9218 3785 9226
$$
MOC169-061248-
/O.CAN.KSGF.FL.W.0002.000000T0000Z-170406T2015Z/
/BIGM7.1.ER.170406T0410Z.170406T0715Z.170406T1100Z.NO/
718 AM CDT THU APR 6 2017
The Flood Warning has been cancelled for The Big Piney below Fort
Leonard Wood East Gate.
* At 7:00 AM Thursday The stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 5.0 feet by tomorrow
morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Big Piney River
Fort Leonard Wo 8 7.8 Thu 07 AM 5.0 4.2 3.8
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:47 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 5, 6:47 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
647 PM CDT Wed Apr 5 2017
.SHORT TERM...(This evening through Thursday)
Issued at 306 PM CDT Wed Apr 5 2017
A cold front moved through the Ozarks from this morning into this
afternoon leaving brisk northwest winds and areas of drizzle and
light rain showers in its wake. Temperatures have actually slowly
dropped over most areas throughout the day as cold air advection
strengthened.
Winds will remain brisk into this evening with low level pressure
gradients still tight. We will therefore leave the Wind Advisory
as is and let it expire at 7 PM. Meanwhile, we expect the rain
shower/drizzle activity to persist into this evening as upper
level low pressure digs right over the Missouri Ozarks.
Precipitation will slowly end from west to east later tonight. We
will also see a gradual clearing trend overnight as that upper
level low begins to move east of the region.
While winds will subside somewhat overnight, another blustery day
is on tap for Thursday. The good news is that much more in the way
of sunshine is expected. Temperatures will remain below normal
however as highs range from the middle 50s to around 60 degrees.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 306 PM CDT Wed Apr 5 2017
High pressure will settle over the region Thursday night and set
the stage for a frosty Friday morning. Overnight lows will fall
into the lower to middle 30s with winds becoming light. A Frost
Advisory will likely be needed for at least parts of the area if
the current forecast holds.
That high pressure will then drift east of the region from later
Friday into Saturday. Southerly winds will return and will aid in
a big warming trend this weekend. Attention then turns to the
system that global models are bringing into the region from later
Sunday into Monday. While this system is out there a ways, the
synoptic scale pattern appears supportive of severe thunderstorm
potential somewhere across the region. We will therefore introduce
a limited severe thunderstorm risk into our Hazardous Weather
Outlook.
Quiet weather should then return for a few days after that system
moves out of the area early next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 639 PM CDT Wed Apr 5 2017
KSGF/KJLN/KBBG tafs: Showers continue on the west side of an upper
level low over IL. The upper low will shift off to the east
during this taf period. Showers will decrease in coverage over the
next couple hours with vfr ceilings left in place early in the
taf period. Ceilings will scattered out from west to east after
06z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 7 PM CDT this evening for MOZ055-066>068-
077>079-088>090-093>095-101>103.
KS...Wind Advisory until 7 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...DSAHazardous weather outlook, Apr 5, 3:51 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 351 PM CDT Wed Apr 5 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 351 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Non thunderstorm wind risk. DISCUSSION... Northwesterly winds will gust from 35 to 45 mph into this evening. The highest wind gusts will occur across southeastern Kansas into southwestern Missouri where a Wind Advisory is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Areas of frost are expected Thursday night as low temperatures fall into the lower to middle 30s. The next chance of thunderstorms will arrive Sunday night into Monday. There is at least a limited potential for strong to severe storms somewhere across the central United States. Details on the potential for severe storms Sunday and Monday will become clearer from late this week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Apr 5, 2:41 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TORNADO 3 NW SELIGMAN 36.55N 93.98W
04/04/2017 BARRY MO NWS STORM SURVEY
A NWS STORM SURVEY FOUND THAT AN EF-1
TORNADO BRIEFLY TOUCHED DOWN ABOUT 2 MILES
SOUTH OF WASHBURN IN RURAL BARRY COUNTY NEAR
FARM ROAD 1055 AND FARM ROAD 2265. A CHICKEN
FARM WAS DESTROYED AND NUMEROUS TREES WERE
SNAPPED AND UPROOTED. THE PATH WAS
APPROXIMATELY 1.5 MILES LONG AND WIDTH WAS
APPROXIMATELY 200 YARDS WIDE.
&&
MGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:14 AM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 31 hr |
| Apr 6, 11:00 AM CDT | River Flood Warning | SGF | Vernon | 38 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.